Vol. 49, Issue 3, pp. 473-486

Vol. 49 Issue 3 pp. 473-486

Linear and nonlinear ΤM polarized surface waves in anisotropic metamaterials

Munazza Zulfiqar Ali


anisotropic metamaterials, surface plasmons, nonlinear waves


The metamaterial with an effective permeability and/or permittivity tensor having elements of different magnitudes and signs is termed as the anisotropic metamaterial. The hyperbolic metamaterial may be considered as a subclass of the anisotropic metamaterial. The dispersion relation for the transverse magnetic surface waves at the interface between a nonlinear dielectric material and an anisotropic metamaterial is derived using the parallel uniaxial approximation of the permittivity tensor. This dispersion relations can be linearized by taking the nonlinear coefficient to be zero. Dispersion curves are plotted for both the linear and the nonlinear cases and are analyzed and compared in different frequency regions.

Vol. 49
Issue 3
Article No: 09
pp. 473-486

0.74 MB
OPTICA APPLICATA - a quarterly of the Wrocław University of Science and Technology, Faculty of Fundamental Problems of Technology